Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 18, 2024, 4:54 AM EDT for Jefferson County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2024, 4:54 AM EDT (08:54 UTC)
- Expired
- May 18, 2024, 7:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
421
WGUS52 KTAE 180854
FFWTAE
FLC065-181600-
/O.NEW.KTAE.FF.W.0033.240518T0854Z-240518T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
454 AM EDT Sat May 18 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Jefferson County in Big Bend Florida...
* Until noon EDT Saturday.
* At 454 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monticello, Drifton, Nash, Casa Blanco, Lois, Capps, Montivilla,
Waukeenah, Lamont, Aucilla, Alma, Lake Miccosukee, Lloyd, Thomas
City, Festus, Jarrott, Wacissa, Wacissa Springs, Dills and Fincher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3061 8401 3067 8401 3065 8361 3059 8360
3057 8364 3055 8364 3054 8370 3051 8374
3044 8372 3039 8376 3038 8380 3035 8381
3032 8379 3032 8382 3030 8382 3022 8408
3043 8407 3046 8404 3052 8404 3052 8398
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
481
WGUS72 KTAE 181145
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
745 AM EDT Sat May 18 2024
FLC065-181155-
/O.CAN.KTAE.FF.W.0033.000000T0000Z-240518T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson FL-
745 AM EDT Sat May 18 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN AND CENTRAL
JEFFERSON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to avoid any flooded areas.
A Flood Watch remains in effect until 800 PM EDT Saturday for
portions of southeast Alabama, Florida, and Georgia.
&&
LAT...LON 3061 8401 3067 8401 3065 8361 3059 8360
3057 8364 3055 8364 3054 8370 3051 8374
3044 8372 3039 8376 3038 8380 3035 8381
3032 8379 3032 8382 3030 8382 3022 8408
3043 8407 3046 8404 3052 8404 3052 8398
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:52 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 18, 3:52 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
352 AM EDT Sat May 18 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 349 AM EDT Sat May 18 2024
One more potential round of severe weather is on tap for this
morning and afternoon as we watch the last of a series of
disturbances over the last few days finally push through. As of
3am ET showers and thunderstorms were already beginning to develop
well off to our west and northwest in southern Louisiana and
Mississippi as the shortwave ejects east out of the mid-level
trough currently over Arkansas. All these are expected to continue
east through the morning and afternoon and bring widespread
showers and storms to the forecast area across southeast Alabama,
southwest Georgia, the Florida Panhandle and the Big Bend. Surface
instability is somewhat lacking currently but plenty of elevated
instability is currently in place as evidenced by convection
quickly developing to our west as the forcing arrives.
The main challenge this morning and afternoon is the convection
evolution. Currently, fairly stable surface conditions are in
place thanks to a large outflow boundary from Friday evening
storms, but this boundary has largely stopped it's southward
progression and across the Panhandle is already starting to lift
back north with a more unstable airmass moving in. This is evident
by looking at surface obs further west where surface dewpoints
are in the upper 70s compared to the low 70s near TLH. As the
forcing moves east this morning, we should see a gradual uptick in
the coverage of storms. The severe threat these pose will be
questionable given the lack of surface based storms overland
currently, but with heating of the day and increasing coverage, a
gradual uptick in severe probabilities is expected as storms move
into the eastern portions of the Panhandle and southwest Georgia
around mid-morning. Storms generally get to Big Bend and south-
Georgia late this morning and into the early afternoon hours and
this is likely when severe probabilities will be their highest
(pending a failure mode below not happening).
One potential failure mode for severe weather developing today
would be to keep an eye on storms currently across southern
Louisiana. With the better surface instability still across the
Gulf waters, it's possible the storms ongoing there could throw
off a lot of cloud cover and potentially limit low-level
instability that can develop across our area later this morning
and into the afternoon. Regardless, even if these lower the threat
for severe weather, the strong shortwave rotating through and
elevated instability should at least pose some threat for isolated
damaging wind and/or hail today should the greater instability
not develop.
Additionally, precipitable waters remaining high will bring a
risk for localized flood due to high rainfall rates in any storms,
especially if those storms traverse over areas that received high
rainfall amounts on Friday.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 349 AM EDT Sat May 18 2024
An upper level trough will be exiting the region on Sunday with
the last of the remaining showers and thunderstorms clearing out
through the day. There is a 40%-70% chance for showers and
thunderstorms on Sunday however; some storms may be strong to
severe for the eastern Big Bend counties and along the I-75
corridor, as it will be warm with dew points in the 70s, and
remaining instability. The SPC has highlighted the extreme SE Big
Bend in a Marginal (level 1 of 5) Risk for severe storms. Cooler
air aloft is expected to filter in by the afternoon from the
northwest. Upper level ridging will begin building in the west
Sunday afternoon into Monday. PoPs on Monday will be limited to
the I-75 corridor at around 35% as a shortwave passes through.
Temperatures for the short term will have highs in the upper 80s
to around 90 degrees. Because of the northerly flow, our GA
counties may only reach the mid-80s for highs for Sunday and
Monday. Overnight lows will be in the mid 60s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 349 AM EDT Sat May 18 2024
Upper level ridging builds through the week, allowing for warming
temperatures and mostly dry weather. Highs will be in the low 90s
with overnight lows in the mid to upper 60s.
&&
.AVIATION...
(06Z TAFS)
Issued at 214 AM EDT Sat May 18 2024
MVFR/IFR conditions prevail through daybreak as low stratus from
previous rains linger. Through today, expect conditions to improve
to MVFR and possibly VFR at more eastern terminals near VLD,
while our more western terminals at ECP/DHN likely remain MVFR/IFR
through much of the morning and early afternoon. Attention turns
to another round of strong to severe storms that approach from the
west by 10z-12z at ECP/DHN. These spread east through the morning
bringing localized IFR visibilities along with the potential for
localized 30 to 40 knot wind gusts. Rain will linger after severe
storms go through with IFR/MVFR conditions lingering into the
evening and possibly overnight hours.
&&
.MARINE...
Issued at 349 AM EDT Sat May 18 2024
A line of thunderstorms is likely to move across the waters this
morning and evening, bringing strong to severe wind gusts. A weak
front will move across the waters today and tonight, and stall on
Sunday, bringing renewed chances of showers and thunderstorms.
High pressure will pass across the northeast Gulf on Sunday night,
and then elongate along the U.S. Eastern Seaboard on Monday and
Tuesday allowing for more favorable boating conditions.
&&
.FIRE WEATHER...
Issued at 349 AM EDT Sat May 18 2024
Fire weather concerns will be low through the beginning of next
week. This is mostly due to the wet pattern we're currently in.
While rain chances lessen Sunday and into early next week, the
widespread rainfall totals from the weekend will likely have been
around 1 to 3 inches which is well above normal for this time of
year and no significantly dry air mass is expected into much of
next week.
&&
.HYDROLOGY...
Issued at 349 AM EDT Sat May 18 2024
A Flash Flood Watch remains in effect for the entire region
except the SE Big Bend in FL, Lowndes and Lanier Counties in GA,
through 4 PM EDT / 3 PM CDT Saturday. Another 1-2 inches is
expected with localized higher amounts possible. Due to already
saturated soils, flash flooding will be a concern with training
thunderstorms. The region along and west of the Apalachicola River
Basin is highlighted in a Slight (level 2 of 4) risk for
excessive rainfall today, while areas to the east are covered in a
Marginal (level 1 of 4) risk for excessive rainfall.
The Withlacoochee River at Valdosta (Skipper Bridge Road) and
Quitman as well, as the Ochlockonee River at Concord, continue in
minor flood stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 80 68 87 67 / 80 40 40 10
Panama City 78 70 85 69 / 90 40 10 0
Dothan 78 66 85 66 / 100 30 20 0
Albany 78 66 83 65 / 90 30 40 10
Valdosta 83 68 86 67 / 80 60 60 20
Cross City 87 69 86 67 / 50 70 60 20
Apalachicola 80 71 84 71 / 80 60 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ007>018-026-027-108-112-
114-115-118-127.
High Rip Current Risk through late Sunday night for FLZ108-112-
114-115.
GA...Flood Watch through this evening for GAZ120>131-142>148-155>159.
AL...Flood Watch through this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Dobbs
MARINE...Montgomery
FIRE WEATHER...Dobbs
HYDROLOGY...MontgomeryIn the hours before
Local storm report, May 17, 11:26 PM EDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1126 PM EDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Flash Flood Samson 31.11N 86.05W
05/17/2024 Geneva AL Broadcast Media
Media showed pictures of street flooding in
Samson.
&&Local storm report, May 17, 11:38 PM EDT, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1138 PM EDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM Tstm Wnd Gst Marianna Municipal a/P 30.83N 85.18W
05/17/2024 M40 MPH Jackson FL ASOS
ASOS station KMAI Marianna.
&&Local storm report, May 17, 11:51 PM EDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1151 PM EDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM Tstm Wnd Dmg Cottondale 30.80N 85.38W
05/17/2024 Jackson FL 911 Call Center
Scattered trees down across Jackson county.
0847 PM Tstm Wnd Dmg Marianna 30.78N 85.24W
05/17/2024 Jackson FL 911 Call Center
Scattered trees down and several power
outages across Jackson county from multiple
rounds of storms.
&&Local storm report, May 18, 12:17 AM EDT, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1217 AM EDT Sat May 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Dmg 1 SSW Nashville 31.20N 83.25W
05/17/2024 Berrien GA Dept of Highways
Tree limbs on SR 11 both directions at
Fountain Road.
0925 PM Flash Flood Adel 31.14N 83.43W
05/17/2024 Cook GA Dept of Highways
Flooding on SR 37 both directions at PINE
ST. All lanes closed.
&&Local storm report, May 18, 1:52 AM EDT, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
152 AM EDT Sat May 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM Tstm Wnd Dmg 1 S Forest Meadows Park 30.52N 84.28W
05/17/2024 Leon FL Utility Company
Tree limb fell on a power line resulting in
a power outage near Maclay Road and N
Meridian Road.
&&Local storm report, May 18, 4:25 AM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
425 AM EDT Sat May 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM Tstm Wnd Dmg 1 E Killearn Estates 30.52N 84.20W
05/17/2024 Leon FL Utility Company
Tree limb fell on a power line and resulted
in a power outage near Centerville Road and
Shamrock Street.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:13 PM EDT | Tornado Warning | TAE | Gadsden, Jackson, Liberty | 32 min |
| May 17, 8:16 PM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Washington | 3 hr |
| May 17, 8:24 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 81 min |
| May 17, 8:31 PM EDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 3 hr |
| May 17, 8:42 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 20 min |
| May 17, 8:48 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 87 min |
| May 17, 9:14 PM EDT | Flash Flood Warning | TAE | Gadsden | 3 hr |
| May 17, 10:04 PM EDT | Areal Flood Advisory | TAE | Gadsden, Leon | 3 hr |
| May 17, 10:28 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 62 min |
| May 17, 11:22 PM EDT | Special Marine Warning | TAE | 113 min | |
| May 17, 11:25 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor, Wakulla | 65 min |
| May 18, 12:22 AM EDT | Areal Flood Advisory | TAE | Jefferson, Taylor, Wakulla | 3 hr |
| May 18, 1:10 AM EDT | Special Marine Warning | TAE | 87 min | |
| May 18, 1:19 AM EDT | Flash Flood Warning | TAE | Jefferson, Taylor, Wakulla | 7 hr |
| May 18, 6:17 AM EDT | Special Marine Warning | TAE | 3 hr | |
| May 18, 6:32 AM EDT | Flash Flood Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 6 hr |
| May 18, 8:01 AM EDT | River Flood Warning | TAE | Leon, Wakulla | 5 days |
| May 18, 8:06 AM EDT | Special Weather Statement | TAE | Walton | 39 min |
| May 18, 8:18 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 42 min |
| May 18, 8:29 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| May 18, 8:38 AM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| May 18, 8:59 AM EDT | Special Weather Statement | TAE | Washington | 46 min |
| May 18, 9:14 AM EDT | Special Marine Warning | TAE | 2 hr | |
| May 18, 9:21 AM EDT | Special Weather Statement | TAE | Walton | 24 min |
| May 18, 9:37 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 38 min |
| May 18, 9:54 AM EDT | Severe Thunderstorm Warning | TAE | Jackson | 51 min |
| May 18, 10:10 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson | 35 min |
| May 18, 10:19 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 41 min |
| May 18, 10:22 AM EDT | Special Marine Warning | TAE | 83 min | |
| May 18, 10:40 AM EDT | Areal Flood Advisory | TAE | Gadsden, Jackson | 3 hr |
| May 18, 10:48 AM EDT | Special Weather Statement | TAE | Bay | 57 min |
| May 18, 10:51 AM EDT | Special Weather Statement | TAE | Gadsden | 39 min |
| May 18, 11:20 AM EDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| May 18, 11:30 AM EDT | Special Weather Statement | TAE | Calhoun | 45 min |
| May 18, 11:43 AM EDT | Special Marine Warning | TAE | 92 min | |
| May 18, 12:01 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 29 min |
| May 18, 12:24 PM EDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 66 min |
| May 18, 12:51 PM EDT | Special Weather Statement | TAE | Franklin, Wakulla | 24 min |
| May 18, 1:06 PM EDT | Special Marine Warning | TAE | 54 min | |
| May 18, 1:11 PM EDT | Special Marine Warning | TAE | 50 min | |
| May 18, 1:17 PM EDT | Special Weather Statement | TAE | Wakulla | 43 min |
| May 18, 1:23 PM EDT | Special Weather Statement | TAE | Franklin | 37 min |
| May 18, 1:37 PM EDT | Special Weather Statement | TAE | Taylor | 38 min |
| May 18, 1:56 PM EDT | Special Marine Warning | TAE | 81 min | |
| May 18, 1:58 PM EDT | Areal Flood Advisory | TAE | Jefferson, Taylor, Wakulla | 92 min |
| May 18, 1:59 PM EDT | Special Marine Warning | TAE | 64 min | |
| May 18, 2:14 PM EDT | Special Weather Statement | TAE | Lafayette, Taylor | 46 min |
| May 18, 2:30 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 18, 2:59 PM EDT | Special Weather Statement | TAE | Lafayette, Taylor | 46 min |
| May 18, 4:35 PM EDT | Small Craft Advisory | TAE | 8 hr |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.